Alert archive / North Carolina / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 6, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Mar 1, 2017, 8:17 PM EST for Chatham County, Wake County, North Carolina. It was in force for 43 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 1, 2017, 8:17 PM EST (01:17 UTC)
- Expired
- Mar 1, 2017, 9:00 PM EST
- In force
- 43 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Chatham County, NC, Wake County, NC
The radar
The Raleigh/Durham radar (KRAX), 35 km from the middle of the area, began a volume at 01:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 1, 8:20 PM EST | TSTM WND DMG | 3 Wsw Pittsboro, NC | TREE DOWN ON FOXWOOD TRAIL. TIME ESTIMATED BY RADAR. . |
| Mar 1, 8:28 PM EST | TSTM WND DMG | 2 Ene Pittsboro, NC | 1 TREE DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 1, 3:02 PM EST | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 1.3 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 838 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 335 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
119
WUUS52 KRAH 020117
SVRRAH
NCC037-183-020200-
/O.NEW.KRAH.SV.W.0006.170302T0117Z-170302T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Raleigh NC
817 PM EST WED MAR 1 2017
The National Weather Service in Raleigh has issued a
* Severe Thunderstorm Warning for...
Wake County in central North Carolina...
Northeastern Chatham County in central North Carolina...
* Until 900 PM EST
* At 817 PM EST, a severe thunderstorm was located over Pittsboro,
moving east at 65 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Raleigh, Cary, Pittsboro, Wake Forest, Garner, Fuquay-Varina, Rdu
International, Apex, Holly Springs and Morrisville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.
&&
A severe thunderstorm watch remains in effect until 1000 PM EST for
central North Carolina.
LAT...LON 3597 7846 3569 7849 3567 7851 3560 7871
3560 7906 3563 7912 3562 7914 3560 7916
3560 7928 3580 7926 3587 7889 3587 7883
3590 7882 3594 7871
TIME...MOT...LOC 0117Z 255DEG 55KT 3571 7917
HAIL...0.75IN
WIND...60MPH
$$
BLAES3 follow-up statements
180
WWUS52 KRAH 020132
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
832 PM EST WED MAR 1 2017
NCC037-183-020200-
/O.CON.KRAH.SV.W.0006.000000T0000Z-170302T0200Z/
Wake NC-Chatham NC-
832 PM EST WED MAR 1 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EST
FOR WAKE AND NORTHEASTERN CHATHAM COUNTIES...
At 830 PM EST, a severe thunderstorm was located 7 miles west of
Cary, moving east at 65 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Raleigh, Cary, Wake Forest, Garner, Fuquay-Varina, Rdu International,
Apex, Holly Springs, Morrisville and Knightdale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If on or near Lake Jordan, get away from the water and move indoors
or inside a vehicle. Remember, lightning can strike out to 15 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 3597 7846 3569 7849 3567 7851 3560 7871
3560 7906 3564 7908 3570 7906 3584 7899
3587 7889 3587 7883 3590 7882 3594 7871
TIME...MOT...LOC 0130Z 255DEG 55KT 3576 7892
HAIL...0.88IN
WIND...60MPH
$$
BLAES927
WWUS52 KRAH 020146
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
846 PM EST WED MAR 1 2017
NCC037-020155-
/O.CAN.KRAH.SV.W.0006.000000T0000Z-170302T0200Z/
Chatham NC-
846 PM EST WED MAR 1 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CHATHAM COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore the warning has been cancelled.
A severe thunderstorm watch remains in effect until 1000 PM EST for
central North Carolina.
LAT...LON 3597 7846 3569 7849 3568 7850 3560 7871
3560 7897 3584 7883 3590 7882 3594 7871
TIME...MOT...LOC 0145Z 255DEG 55KT 3582 7863
$$
NCC183-020200-
/O.CON.KRAH.SV.W.0006.000000T0000Z-170302T0200Z/
Wake NC-
846 PM EST WED MAR 1 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EST
FOR CENTRAL WAKE COUNTY...
At 845 PM EST, a severe thunderstorm was located over Raleigh, moving
east at 65 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Raleigh, Cary, Wake Forest, Garner, Fuquay-Varina, Rdu International,
Apex, Holly Springs, Morrisville and Knightdale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.
&&
LAT...LON 3597 7846 3569 7849 3568 7850 3560 7871
3560 7897 3584 7883 3590 7882 3594 7871
TIME...MOT...LOC 0145Z 255DEG 55KT 3582 7863
HAIL...0.75IN
WIND...60MPH
$$
BLAES921
WWUS52 KRAH 020156
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
856 PM EST WED MAR 1 2017
NCC183-020205-
/O.EXP.KRAH.SV.W.0006.000000T0000Z-170302T0200Z/
Wake NC-
856 PM EST WED MAR 1 2017
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL WAKE COUNTY WILL
EXPIRE AT 900 PM EST...
The severe thunderstorm which prompted the warning is weakening.
Therefore the warning will be allowed to expire.
A severe thunderstorm watch remains in effect until 1000 PM EST for
central North Carolina.
LAT...LON 3597 7846 3569 7849 3568 7850 3560 7871
3560 7897 3584 7883 3590 7882 3594 7871
TIME...MOT...LOC 0155Z 255DEG 55KT 3586 7847
$$
BLAESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 1, 7:00 PM EST, 1 hour 17 minutes earlier.
Area forecast discussion, Mar 1, 7:00 PM EST, 1 hour 17 minutes before
Area Forecast Discussion National Weather Service Raleigh NC 700 PM EST Wed Mar 1 2017 .SYNOPSIS... The approach of a cold front will trigger scattered strong to severe convection this evening, primarily over the Piedmont. The cold front will cross our region overnight,followed by cool high pressure for the later half of the week. && .NEAR TERM /THROUGH TONIGHT/... As of 230 PM Wednesday... Active weather episode shaping up for the western half of our forecast area, roughly most of the Piedmont, between 5 PM and 11 PM. Low level air mass is conditionally unstable this afternoon. While the sfc heating as allowed temperatures to warm into the 70s to around 80, sfc dewpoints have held steady into the 50s to around 60. Looking upstream, dewpoints not much different until you get into central AL where mid 60s dewpoints are common. Aloft, late morning special GSO raob depicts a strong low-mid level cap, resulting in decent convective inhibition across central NC. Strong sw sfc winds occurring ahead of the cold front with several sites reporting gusts near 40 mph, and a few locations including RDU registering wind gusts close to 45 mph. These strong sfc winds will gradually subside close to sunset though gusts 25-30 mph still probable after sunset, mainly across the coastal plain and sandhills. Band of strong/severe convection extending from eastern TN into northern AL/MS projected to move east-ne through this evening. Near sfc/low level flow ahead of this line may be able to tap the better near sfc moisture residing to our sw, and advect this moisture into the NC Piedmont prior to the arrival of the convection. Main concern is whether the cap aloft will erode enough to support convective development. If cap erodes, scattered strong/severe convection likely over the western Piedmont by sunset through the first half of the evening. Considering the depth of 50-60kts winds just above the surface, damaging winds still appear to be the primary hazard. As storms advance past the I-85 corridor towards the I-95 corridor, expect storms to gradually weaken with less of a damaging wind threat. While cannot rule out the possibility of a severe storm over our eastern counties, potential for damaging winds appears far less over the coastal plain and sandhills compared to the Piedmont. Cold front responsible for the scattered convection will cross central NC during the overnight hours. Passage of the front will be noted by sfc winds veering to the nw with gusts 20-25 mph. Developing nw flow will advect a drier stable air mass into the area, leading to clearing skies nw-se overnight through early Thu. Arrival of colder air will send temperatures into the 40s north and west of Raleigh by daybreak with 50s anticipated east and south. && .SHORT TERM /THURSDAY AND THURSDAY NIGHT/... As of 245 PM Wednesday... NW flow Thursday will advect a colder drier air mass into central NC. Bulk of cloud cover should lie to our southeast by mid-morning. The strongest wind gusts will occur in the morning-mid day hours with gusts becoming weaker/less frequent in the afternoon as a narrow ridge of sfc high pressure builds into our region. Low level cold air advection will yield high temps in the upper 50s nw to the lower 60s se, about a 10-15 degree diurnal temperature recovery. Mostly clear skies and a near calm wind regime will result in overnight temperatures generally in the mid 30s. Max relative humidity values top out at 70-75 percent over the far south and east. Less appears that frost, where it develops, will be scattered and light. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... As of 230 PM Wednesday... Friday through Sunday Night: The upper level trough will swing over the region on Friday. Meanwhile, a surface low over the northern Appalachians will quickly move east off the MD/DE coast. A dry cold frontal passage will subsequently occur, with a reinforcing shot of cold air behind it. Highs have trended a bit lower for Friday, low 50s NW to around 60 degrees south, though they continue to be dependent on the timing of the aforementioned reinforcing cold front. Also, the winds will be strong and gusty during the daytime with this dry front. Confidence is high that the lowest temperatures will occur Saturday morning in the wake of the cold front as the surface high builds into the area. With clear skies and light winds it still looks like lows will bottom out in the mid 20s north (low 20s possible in outlying areas) to around 30 degrees south. The high will continue to build into and just south of the area on Saturday with the flow aloft becoming more northwesterly as the upper level ridge builds to the west. With little in the way of warm advection, highs Saturday will top out in the low to mid 50s. Another night of below normal temperatures is expected Saturday night with lows around 32 degrees, give or take a few. The aforementioned upper level ridge will slowly progress eastward over the region Sunday into early Monday as the surface high lingers over the Carolina coast. After approximately 48 hours of below normal temps, a return to near or slightly above normal is expected on Sunday/Sunday Night, highs in the low to mid 60s and lows in the mid 40s. Monday through Wednesday: The surface high will shift off to the southeast as yet another low pressure system develops out west. The warm southerly flow increases over the Carolinas Monday and Tuesday as the aforementioned system moves east toward the Mid-Atlantic. There are still issues with timing of this system, thus confidence is low in that regard, but expect a chance for showers ahead of the front as it moves into the region early to mid week. && .AVIATION /00Z THURSDAY THROUGH MONDAY/... As of 700 PM Wednesday... 24 Hour TAF Period: A line of thunderstorms is currently moving through the forecast area with some storms producing large hail. Wind gusts in these storms could reach 60 mph. The line will approach KRDU in the next hour or so with mostly moderate to heavy rain and a few thunderstorms. The line is expected to weaken as it moves east over the next several hours. Wind gusts will still be prevalent, event after the storms move through with gusts of 20-25 kts common. KFAY will be the last to be affected by the storms as the line is oriented NE to SW. Rain should be out of the area before or near sunrise. A steady return to VFR should occur after sunrise tomorrow. Some wind gusts can be expected once again Thursday afternoon, primarily in the 15-20 kt range. Long Term: VFR conditions are expected through the weekend and beyond with some chance for morning fog/low stratus to increase early next week. && .FIRE WEATHER... As of 450 PM Wednesday... A re-enforcing shot of cool dry air will overspread central NC on Friday. Northwest winds will gust 25-30 mph during the afternoon hours. This will coincide with minimum relative humidity values between 20 and 25 percent. If model trends remain consistent, and rainfall tonight is less than a quarter of an inch, then red flag criteria may be met Friday. Plan to coordinate with the NCFS on Thursday morning. && .RAH WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...WSS NEAR TERM...WSS SHORT TERM...WSS LONG TERM...KC AVIATION...ELLIS FIRE WEATHER...WSS
Hazardous weather outlook, Mar 1, 3:09 PM EST, 5 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 309 PM EST Wed Mar 1 2017 NCZ007-021>025-038>040-073>076-083-084-021030- Person-Forsyth-Guilford-Alamance-Orange-Durham-Davidson-Randolph- Chatham-Stanly-Montgomery-Moore-Lee-Anson-Richmond- 309 PM EST Wed Mar 1 2017 ...SEVERE THUNDERSTORM WATCH 59 IN EFFECT UNTIL 10 PM EST THIS EVENING... This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. ...Threat for severe thunderstorms with damaging wind gusts increasing across the northwest Piedmont... Strong southwest winds with gusts between 30 and 40 mph are possible today ahead of a cold front that will cross the area tonight. A line of showers and thunderstorms will also occur ahead of the cold front. A few storms may become severe, with the primary threat of damaging wind gusts. The threat for strong to severe storms appears highest across the western Piedmont between 6 and 10 PM, and across the rest of central NC between 9 PM and 1 AM. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Mild, dry, and breezy conditions, with low relative humidity values and wind gusts up to 25 mph, will result in fire weather concerns on Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed after 5 PM this afternoon. NCZ008>011-026>028-041>043-077-078-085-086-088-089-021030- Granville-Vance-Warren-Halifax-Franklin-Nash-Edgecombe-Wake-Johnston- Wilson-Harnett-Wayne-Scotland-Hoke-Cumberland-Sampson- 309 PM EST Wed Mar 1 2017 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...This Afternoon and Tonight. ...Threat for severe thunderstorms with damaging wind gusts increasing across the northwest Piedmont... Strong southwest winds with gusts between 30 and 40 mph are possible today ahead of a cold front that will cross the area tonight. A line of showers and thunderstorms will also occur ahead of the cold front. A few storms may become severe, with the primary threat of damaging wind gusts. The threat for strong to severe storms appears highest across the western Piedmont between 6 and 10 PM. A strong to locally severe thunderstorm may occur across the eastern half of central NC between 9 PM and 1 AM. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Mild, dry, and breezy conditions, with low relative humidity values and wind gusts up to 25 mph, will result in fire weather concerns on Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed after 8 PM.
In the hours before
Local storm report, Mar 1, 6:38 PM EST, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
638 PM EST WED MAR 1 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM HAIL 2 SSW HIGH POINT 35.96N 80.02W
03/01/2017 E0.75 INCH GUILFORD NC TRAINED SPOTTER
DIME SIZED HAIL.
&&
SCSpecial weather statement, Mar 1, 7:01 PM EST, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Raleigh NC
701 PM EST WED MAR 1 2017
NCZ038-039-073-074-020100-
Stanly NC-Randolph NC-Davidson NC-Montgomery NC-
701 PM EST WED MAR 1 2017
...A strong thunderstorm will move across portions of northeastern
Stanly...southern Randolph...southeastern Davidson and northwestern
Montgomery Counties Until 800 PM EST...
At 700 PM EST, Doppler radar was tracking A strong thunderstorm near
Kannapolis, moving east at 55 mph.
Half inch hail and wind gusts up to 40 mph will be possible with this
storm.
Locations impacted include...
Asheboro, North Carolina Zoo, Badin Lake, Seagrove, Ramseur, Denton,
Franklinville, Richfield, New London and Eldorado.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A severe thunderstorm watch remains in effect until 1000 PM EST for
central North Carolina.
LAT...LON 3550 8030 3551 8018 3554 8020 3555 8021
3558 8021 3563 8026 3564 8029 3567 8031
3568 8033 3569 8034 3571 8032 3576 7955
3553 7956 3551 7967 3551 7977 3550 7977
3540 8036
TIME...MOT...LOC 0000Z 255DEG 48KT 3548 8052
BLAESSpecial weather statement, Mar 1, 7:24 PM EST, 53 minutes before
Special Weather Statement National Weather Service Raleigh NC 724 PM EST WED MAR 1 2017 NCZ008-024>026-040-041-020100- Chatham NC-Franklin NC-Durham NC-Wake NC-Granville NC-Orange NC- 724 PM EST WED MAR 1 2017 ...A strong thunderstorm will affect portions of northeastern Chatham...west central Franklin...Durham...northwestern Wake... southern Granville and southern Orange Counties Until 800 PM EST... At 723 PM EST, Doppler radar was tracking A strong thunderstorm near Carrboro, or near Chapel Hill, moving east at 60 mph. Dime size hail and wind gusts up to 40 mph will be possible with this storm. Locations impacted include... Raleigh, Durham, Chapel Hill, Hillsborough, Creedmoor, Wake Forest, Carrboro, Butner, Rolesville and Youngsville. A severe thunderstorm watch remains in effect until 1000 PM EST for central North Carolina. LAT...LON 3582 7915 3603 7924 3627 7855 3593 7843 TIME...MOT...LOC 0023Z 258DEG 51KT 3596 7909 23
Special weather statement, Mar 1, 7:44 PM EST, 33 minutes before
Special Weather Statement
National Weather Service Raleigh NC
744 PM EST WED MAR 1 2017
NCZ039-040-020145-
Chatham NC-Randolph NC-
744 PM EST WED MAR 1 2017
...A strong thunderstorm will move across portions of Chatham and
southeastern Randolph Counties Until 845 PM EST...
At 744 PM EST, Doppler radar was tracking A strong thunderstorm over
North Carolina Zoo, moving east at 55 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Asheboro, Pittsboro, North Carolina Zoo, Siler City, Goldston,
Seagrove, Ramseur, Franklinville, Staley and Harpers Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Raleigh.
&&
A severe thunderstorm watch remains in effect until 1000 PM EST for
central North Carolina.
LAT...LON 3575 7984 3584 7939 3584 7924 3585 7923
3586 7911 3567 7911 3555 7928 3554 7932
3553 7931 3552 7933 3551 7984
TIME...MOT...LOC 0044Z 258DEG 49KT 3559 7978
BLAESSpecial weather statement, Mar 1, 7:51 PM EST, 26 minutes before
Special Weather Statement
National Weather Service Raleigh NC
751 PM EST WED MAR 1 2017
NCZ073-074-083-020130-
Stanly NC-Anson NC-Montgomery NC-
751 PM EST WED MAR 1 2017
...A strong thunderstorm will affect portions of Stanly...
northwestern Anson and Montgomery Counties Until 830 PM EST...
At 751 PM EST, Doppler radar was tracking A strong thunderstorm near
Midland, or 14 miles southeast of Downtown Concord, moving east at 60
mph.
Dime size hail and wind gusts up to 40 mph will be possible with this
storm.
Locations impacted include...
Albemarle, Troy, Badin Lake, Biscoe, Plyler, Locust, Norwood, Badin,
Oakboro and Stanfield.
A severe thunderstorm watch remains in effect until 1000 PM EST for
central North Carolina.
LAT...LON 3521 8048 3535 8039 3551 7982 3518 7970
3518 7985 3516 7989 3515 8028 3520 8028
3520 8030 3518 8031 3517 8035 3518 8037
3517 8039 3517 8042 3516 8044 3518 8050
3520 8050
TIME...MOT...LOC 0051Z 255DEG 51KT 3525 8043
23Special weather statement, Mar 1, 8:16 PM EST, 1 minute before
Special Weather Statement
National Weather Service Raleigh NC
816 PM EST WED MAR 1 2017
NCZ011-026>028-020200-
Edgecombe NC-Nash NC-Franklin NC-Halifax NC-
816 PM EST WED MAR 1 2017
...A strong thunderstorm will affect portions of northern
Edgecombe...Nash...northeastern Franklin and Halifax Counties Until
900 PM EST...
At 816 PM EST, Doppler radar was tracking A strong thunderstorm near
Nashville, moving east at 60 mph.
Pea size hail and wind gusts up to 40 mph will be possible with this
storm.
Locations impacted include...
Rocky Mount, Roanoke Rapids, Nashville, Halifax, Scotland Neck,
Dortches, Red Oak, Enfield, Weldon and Spring Hope.
LAT...LON 3609 7731 3603 7737 3586 7810 3607 7828
3622 7807 3620 7801 3630 7794 3648 7765
3644 7762 3641 7755 3637 7755 3634 7759
3632 7757 3630 7754 3632 7744 3626 7741
3624 7738 3621 7738 3616 7727 3611 7723
TIME...MOT...LOC 0116Z 255DEG 50KT 3603 7801
23The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 7:01 PM EST | Special Weather Statement | RAH | Randolph | 59 min |
| Mar 1, 7:11 PM EST | Severe Thunderstorm Warning | RAH | Davidson, Montgomery, Randolph, Stanly | 49 min |
| Mar 1, 7:24 PM EST | Special Weather Statement | RAH | Durham, Orange | 36 min |
| Mar 1, 7:44 PM EST | Special Weather Statement | RAH | Chatham, Randolph | 61 min |
| Mar 1, 7:51 PM EST | Special Weather Statement | RAH | Montgomery, Stanly | 39 min |
| Mar 1, 7:57 PM EST | Severe Thunderstorm Warning | RAH | Montgomery, Moore, Randolph, Stanly | 48 min |
| Mar 1, 8:16 PM EST | Special Weather Statement | RAH | Halifax, Nash | 44 min |
| Mar 1, 8:45 PM EST | Special Weather Statement | RAH | Lee | 30 min |
| Mar 1, 9:13 PM EST | Special Weather Statement | RAH | Moore, Richmond | 77 min |
| Mar 1, 9:43 PM EST | Special Weather Statement | RAH | Cumberland, Harnett, Hoke, Johnston, Scotland | 62 min |
| Mar 1, 10:13 PM EST | Special Weather Statement | RAH | Edgecombe, Wilson | 47 min |
| Mar 1, 10:49 PM EST | Special Weather Statement | RAH | Sampson, Wayne | 11 min |
| Mar 1, 11:19 PM EST | Special Weather Statement | RAH | Sampson | 56 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.